Q. I am on low dose of Seroquel. Will it affect my normal thyroid function?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
Published on Oct 12, 2019

Hello doctor,

I am on a low dose of Seroquel, which suppressed my thyroid FT4 and, subsequently, my FT3 during these three years of recovery from Hashimoto’s disease. I have stopped Seroquel, and my exogenous administration of testosterone is reduced to half from 700 to 387. Do Seroquel increases the prolactin levels? My sugar levels drop quickly after meals, and I have low genetic TBG. If I increase my exogenous testosterone back to the previous level, will my TT3 level get lowered?

I am on Propranolol and my last Seroquel dose of 25 mg. It was affecting my eye sight, so I stopped it, and my FT4 was always low after Hashimoto’s recovery.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

I understood your question, and the answer is:

An increase in testosterone dosage will not suppress T3 (triiodothyronine) levels. It will take some time to recover from the consequences due to the long term administration of Seroquel (Quetiapine).

Propranolol can cause low testosterone levels, so no point in artificially increasing the testosterone.

Thank you doctor,

I am having low genetic TBG. I had urine FT3 with blood and urine. My urine FT3 levels are higher. It has been such a crisis for me and ER. I was not on a high dose of Propranolol when I had the test. How much will 80 mg Propranolol reduce testosterone? I was on the Propranolol dose three days when that tests was done.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome back to icliniq.com.

It could have been an adrenal crisis when you were in the ER (emergency room) due to low blood sugar. I cannot suggest what you are asking for as it has not been researched upon and mentioned in any journal or randomized control trial, and also it could produce deleterious effects.

Thank you doctor,

1) Will exogenous testosterone lowers TBG?

2) Shall I get another thyroid panel test? Do you recommend any other test?

3) Will stopping Seroquel increase my insulin level? Will that calm down?

4) As I try to lower Propranolol, my blood sugar level drops again, and I got nervous weakness. Will they subside once the insulin levels are normal so I can get off Propranolol eventually?

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome back to icliniq.com.

1) Obesity, insulin resistance, hypothyroidism, nonalcoholic fatty liver disease, and androgenic steroids lower TBG and the reversal of these can increase it.

2) It will take 6-8 weeks to observe change in thyroid test result. No other tests necessary at the moment.

3) Seroquel can cause insulin resistance, and it will take some time for the withdrawal effects to settle down.

4) Please do not stop the medicines on your own. It could take a couple of months to a year for the symptoms to settle down.

Thank you doctor,

Will the combined effect of increased cortisol and lowered testosterone cause feeling of more anxious?

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome back to icliniq.com.

Yes, the combined effect of increased cortisol and lowered testosterone will cause more anxiousness.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I am getting severe panic attacks without any reason. Please help.

Query: Hi doctor, I am a 24 year old female. Recently, I had a breakup. Currently, I do not have a job and so, mentally I am feeling insecure. I am getting severe panic attacks for no reason. Even, I do not want to go out of my room. I feel sleepy all the time. Whenever I go out, I feel that I am going to...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Recurrent severe panic attacks should be evaluated. Thyroid function tests should be done to rule out hyperthyroidism. Hyperthyroidism is an important cause of panic attacks. You have a fear of getting stroke or heart attack and this could b...  Read Full

I am 9 months pregnant, and my total T3 is 208.57. Should I be worried?

Query: Hi doctor, I am 9 months pregnant, and I have some doubts with my recent free T3, T4, and TSH levels. My Triiodothyronine total (T3) is 208.57. What is it? Is it something to worry or is it normal? My TSH is under control, and it is 2.63 now.  Read Full >>


Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello,Welcome to icliniq.com. I just read your query about your pregnancy and your thyroid function test results. It appears that you have hyperthyroidism, but you are rightly treated for it since your TSH (thyroid-stimulating hormone) is normal. The slightly high T3 is not to be worried about, as ...  Read Full

Shall I restart Cymbalta for my extreme depersonalization feel?

Query: Hi doctor, I am a 32 year old man. I have been experiencing panic disorder, OCD symptoms and excessive levels of anxiety. In the last few months, major changes in my life have happened. For instance; quitting my job and moving to another city triggered my anxiety symptoms. I usually feel drowned in ...  Read Full >>


Dr. Abhijeet Deshmukh
Psychotherapist

Answer: Hi, Welcome to icliniq.com. Thank you for describing your query in detail. To start with, you might be absolutely right in saying that the current increase in your anxiety and associated feelings could be secondary to the change of place. Change of residence and workplace is always an anxiety-provok...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.